Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Severe acne on face, back. On whey protein powders, wants to take isotane pills. Liver test shows elevated bilirubin. Acne treatment?

Hello... I have been suffering from severe acne for the past 5 to 6 months (I am 30 by the way, and I never had anything like that before)..... by the way, I work out (weight lifting) and take some proteins (not steroids, but regular powder whey protein and creatine )... The acne type is those white things that come on your face, then the next day they turn red or so... and seems skin healing condition is slow, so these usually take a very long time to disappear, but no use since new ones come. My back is also full of acne (brown spots).... my dermatologist wanted to prescribe for me Isotane 500mg (pills or capsules), but he told me it is a strong medicine and will take it away forever within 6 months,,, but that I need to do some liver function and lipids profile tests before he allows me to take it. I did my lipid profile test and the only thing abnormal is low number of what is referred to as (good fats)... my liver function test showed an elevated number of brillubin and such, but the liver doctor told me i have no liver disease but only suffer from a genetic disorder called Gilberts (where enzymes can t breakdown fats properly or so?)... He told me that I can tell my dermatologist that I m fine and can take the Isotane medication for my severe acne.... However, I am still scared. I heard Isotane can get dangerous, especially if you already have some dysfunctions with internal organs (although the doctor told me I don t suffer from any serious liver disease, except for this Gilbert syndrome ). I have stopped working out for almost 2 months now and have stopped taking protein powders for almost 3 months now. Still, acne did not go away. I noticed it becomes worse when I take sugary stuff so I stayed away from it.... but no matter how healthy of a diet I follow, it shows very slow progress to heal... so perhaps I have to take that Isotane to get rid of it once and for all.? Any advice appreciated
Asked On : Tue, 1 May 2012
Answers:  1 Views:  110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dermatologist 's  Response
Answered: Thu, 11 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor